MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 23AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6), patient site id: (b)(6) (r758215401, r758213001).It was reported that on (b)(6) 2023, a 23mm sjm regent heart valve with flex cuff was successfully implanted in a patient.There was no difficulty implanting the valve noted.The patient had remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.It was noted following the implant procedure that the patient had a low cardiac output.The decision was made to place the patient on an intra-aortic balloon pump.On (b)(6) 2023, the patient was administered and digoxin.On (b)(6) 2023, the patient administered levosimendan and landiolol.On (b)(6) 2023, it was noted that the patient began to suffer from a nosocomial pneumonia infection.The decision was made to intubate the patient for mechanical ventilation therapy.The patient was also started on imipenem and cilstatin.On (b)(6) 2023, the decision was made to perform a cardioversion due to the patient's atrial fibrillation.On (b)(6) 2023, the patient was administered tigecycline.On (b)(6) 2023, the patient was weaned off the intra-aortic balloon pump, as their systolic function was normal and their circulation had stabilized.On (b)(6) 2023, it was noted that the patient's condition had began to improve and the patient remains on anti-infective treatment.The patient's low cardiac output it attributed to the patient's past medical history and the patient's condition in the intensive care unit prior to the implant procedure.There is no allegation of malfunction against the abbott device or procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - regent china pmcf, patient site id: (b)(6).It was reported that on 09 may 2023, a 23mm sjm regent heart valve with flex cuff was successfully implanted in a patient.There was no difficulty implanting the valve noted.The patient had remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.It was noted following the implant procedure that the patient had a low cardiac output.The decision was made to place the patient on an intra-aortic balloon pump.On (b)(6) 2023, the patient was administered and digoxin.On (b)(6) 2023, the patient administered levosimendan and landiolol.On (b)(6) 2023, it was noted that the patient began to suffer from a nosocomial pneumonia infection.The decision was made to intubate the patient for mechanical ventilation therapy.The patient was also started on imipenem and cilstatin.On (b)(6) 2023, the decision was made to perform a cardioversion due to the patient's atrial fibrillation.On (b)(6) 2023, the patient was administered tigecycline.On (b)(6) 2023, the patient was weaned off the intra-aortic balloon pump, as their systolic function was normal and their circulation had stabilized.On (b)(6) 2023, it was noted that the patient's condition had began to improve and the patient remains on anti-infective treatment.The patient's low cardiac output it attributed to the patient's past medical history and the patient's condition in the intensive care unit prior to the implant procedure.There is no allegation of malfunction against the abbott device or procedure.Subsequent to the previously filed report, additional information was received that the patient was transferred to the general ward.The patient anti-infective treatment was continued.On (b)(6) 2023, the patient's azithromycin regimen was discontinued.It was noted that the patient had recovered without fever or chill and was discharged on (b)(6) 2023.
 
Additional Manufacturer Narrative
An event of pneumonia, atrial fibrillation and heart failure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no allegation of malfunction against the abbott device or procedure.Based on the information received, the root cause of the reported incident could not be conclusively determined.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17204648
Report Number2135147-2023-02786
Device Sequence Number5768501
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number23AGFN-756
Device Catalogue Number23AGFN-756
Device Lot NumberC00005209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient Weight60 KG